MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OP-TELESCOPE, 30°, 4 MM CHANNEL; RIGID NEPHROSCOPE

OLYMPUS WINTER & IBE GMBH OP-TELESCOPE, 30°, 4 MM CHANNEL; RIGID NEPHROSCOPE
Model Number WA33036A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, by the customer, the rigid nephroscope had a blurry image.The event was found during reprocessing.There were no reports of patient harm.An onsite inspection report was provided by the customer that indicated the lenses were broken and there was darkening on the right side of the image.
 
Additional Manufacturer Narrative
The device was inspected/repaired by a 3rd party provider.The device was not returned for evaluation and could not be evaluated.Based on the results of the investigation, it is likely that the following led to the malfunction: bad light transmission due to broken fibers.The cause for all findings is very likely excessive force by the customer.A device history review revealed no issues that could have caused or contributed to the reported issue.This issue is addressed in the instructions for use (ifu): check image quality: a piece of writing held at approximately 10 mm from the objective lens must be clearly visible through the telescope.Damaged product: if the product is damaged or does not function properly, contact an olympus representative or an authorized service center.Olympus will continue to monitor the field performance of this device.Should additional relevant information become available, a supplemental report will be submitted.E1/full establishment name: (b)(6) hospital.

Brand Name
OP-TELESCOPE, 30°, 4 MM CHANNEL
Common Device Name
RIGID NEPHROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19190477
Report Number9610773-2024-01108
Device Sequence Number12677132
Product Code FGA
UDI-Device Identifier04042761051866
UDI-Public04042761051866
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K853486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA33036A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown